MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device balloon allegedly failed to inflate at 24 atm.It was further reported that contrast medium allegedly leaked from shaft of balloon proximal or guidewire lumen.Reportedly, another pta balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one dorado pta catheter has returned for evaluation.On the visual evaluation it appeared bloody, no other specific anomalies noted.On the functional evaluation of the device, the guide-wire lumen has flushed, and an in-house guide wire has passed though the catheter without any issue.The balloon was attempted to be inflated with in-house presto inflation device.The balloon inflated to nominal pressure and no leaks were noted with the balloon shape held uniformly.The balloon was then inflated to rbp, and water leaks were noted at the proximal joint of the catheter and balloon.The balloon did not hold the pressure, then the balloon was inflated again to nominal pressure and deflated without any issue.The balloon was then inflated to rbp however the balloon would not hold this pressure as it was noted that water was exiting from the proximal joint.Under microscopic examination a partial break was noted to the proximal joint.Therefore, the reported inflation issue is confirmed as the balloon didn't maintain the pressure at rbp, the investigation also identified break and reported leak was confirmed as partial break was noted at the proximal joint at the catheter.The identified the glue joint break noted during evaluation most likely contributed to the reported leak and inflation issue.However the definitive root cause could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 03/2023).H11: h6 (device, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10973838
Report Number2020394-2020-20777
Device Sequence Number17208051
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93PE0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight53